MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 382512
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the needle did not retract.While starting an iv so the sonographer can use definity, i gained access to the patients left ac.When i pressed the button for the needle to return into the plastic hull it did not return.The needle was sticking out full length for a good minute until i had to tap the plastic end on the counter for the spring to release so the needle can retract.This caused delay in patient care.This is also a patient and staff safety hazard.Additional information 3/26/2026: it is reported that "this caused a delay in patient care." what occurred with the slow needle retraction that resulted in a delay in care? was there any harm/serious injury as a result of this reported delay? if yes, please describe in detail.The iv malfunction after gaining the iv access was for the sonographer to fully finish their test with the use of definity.Please provide the date of the event.The date that this occurred was 03/10/2026.
 
Additional Manufacturer Narrative
G.4.K201075; k251654.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
The complaint of retraction issues was confirmed and the cause appeared to be manufacturing related.Five representative 24g insyte autoguard units were provided for investigation.A functional test revealed that the needle fully retracted when the safety mechanism was activated; however, the retraction time of one unit exceeded the specification.The appropriate manufacturing personnel were notified of this complaint.A trend has been identified for the reported failure and further actions have been initiated to investigate this type of incident and address the manufacturing root cause.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.
 
Event or Problem Description
No new information.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24730001
Report Number1710034-2026-00351
Device Sequence Number18459102
Product Code FOZ
UDI-Device Identifier00382903825127
UDI-Public(01)00382903825127(17)270930(10)4276449
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382512
Device Lot Number4276449
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2026
Supplement Date Received by Manufacturer04/09/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown